Generalized Convulsions as the Presenting Sign of Amoxapine Intoxication

Alan D. Rogol, Robert Schoumacher, Daniel A. Spyker

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

Two infants presented for medical evaluation with sudden onset of seizures or coma, without obvious cause. Suspicious circumstances led to toxicological screening analysis. Amoxapine, a recently released antidepressant, was found in the gastric contents of both children an undetermined time after the putative ingestion, but elevated serum concentrations were noted only in one. The pharmacokinetics are described. There were no obvious cardiotoxic or anticholinergic effects in these infants. Thus, they, like older children and adults, manifest mainly central nervous system toxicity rather than the cardiotoxicity and anticholinergic effects of overdose seen with tricyclic antidepressants.

Original languageEnglish (US)
Pages (from-to)235-237
Number of pages3
JournalClinical Pediatrics
Volume23
Issue number4
DOIs
StatePublished - Jan 1 1984
Externally publishedYes

Fingerprint

Amoxapine
Cholinergic Antagonists
Seizures
Gastrointestinal Contents
Tricyclic Antidepressive Agents
Coma
Toxicology
Antidepressive Agents
Central Nervous System
Pharmacokinetics
Eating
Serum

All Science Journal Classification (ASJC) codes

  • Pediatrics, Perinatology, and Child Health

Cite this

Generalized Convulsions as the Presenting Sign of Amoxapine Intoxication. / Rogol, Alan D.; Schoumacher, Robert; Spyker, Daniel A.

In: Clinical Pediatrics, Vol. 23, No. 4, 01.01.1984, p. 235-237.

Research output: Contribution to journalArticle

Rogol, Alan D. ; Schoumacher, Robert ; Spyker, Daniel A. / Generalized Convulsions as the Presenting Sign of Amoxapine Intoxication. In: Clinical Pediatrics. 1984 ; Vol. 23, No. 4. pp. 235-237.
@article{958224a161e643009677a0aaf2a651f5,
title = "Generalized Convulsions as the Presenting Sign of Amoxapine Intoxication",
abstract = "Two infants presented for medical evaluation with sudden onset of seizures or coma, without obvious cause. Suspicious circumstances led to toxicological screening analysis. Amoxapine, a recently released antidepressant, was found in the gastric contents of both children an undetermined time after the putative ingestion, but elevated serum concentrations were noted only in one. The pharmacokinetics are described. There were no obvious cardiotoxic or anticholinergic effects in these infants. Thus, they, like older children and adults, manifest mainly central nervous system toxicity rather than the cardiotoxicity and anticholinergic effects of overdose seen with tricyclic antidepressants.",
author = "Rogol, {Alan D.} and Robert Schoumacher and Spyker, {Daniel A.}",
year = "1984",
month = "1",
day = "1",
doi = "10.1177/000992288402300411",
language = "English (US)",
volume = "23",
pages = "235--237",
journal = "Clinical Pediatrics",
issn = "0009-9228",
publisher = "SAGE Publications Inc.",
number = "4",

}

TY - JOUR

T1 - Generalized Convulsions as the Presenting Sign of Amoxapine Intoxication

AU - Rogol, Alan D.

AU - Schoumacher, Robert

AU - Spyker, Daniel A.

PY - 1984/1/1

Y1 - 1984/1/1

N2 - Two infants presented for medical evaluation with sudden onset of seizures or coma, without obvious cause. Suspicious circumstances led to toxicological screening analysis. Amoxapine, a recently released antidepressant, was found in the gastric contents of both children an undetermined time after the putative ingestion, but elevated serum concentrations were noted only in one. The pharmacokinetics are described. There were no obvious cardiotoxic or anticholinergic effects in these infants. Thus, they, like older children and adults, manifest mainly central nervous system toxicity rather than the cardiotoxicity and anticholinergic effects of overdose seen with tricyclic antidepressants.

AB - Two infants presented for medical evaluation with sudden onset of seizures or coma, without obvious cause. Suspicious circumstances led to toxicological screening analysis. Amoxapine, a recently released antidepressant, was found in the gastric contents of both children an undetermined time after the putative ingestion, but elevated serum concentrations were noted only in one. The pharmacokinetics are described. There were no obvious cardiotoxic or anticholinergic effects in these infants. Thus, they, like older children and adults, manifest mainly central nervous system toxicity rather than the cardiotoxicity and anticholinergic effects of overdose seen with tricyclic antidepressants.

UR - http://www.scopus.com/inward/record.url?scp=0021362531&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0021362531&partnerID=8YFLogxK

U2 - 10.1177/000992288402300411

DO - 10.1177/000992288402300411

M3 - Article

VL - 23

SP - 235

EP - 237

JO - Clinical Pediatrics

JF - Clinical Pediatrics

SN - 0009-9228

IS - 4

ER -